MAUDE Adverse Event Report: CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER

CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502570
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the inner wire of a.038 3mm x 150cm ptfe-coated j-curve tip moveable core tef emerald guidewire stuck through the outer wire.There were no reports of patient injury.The guidewire was found in the reported condition as it was removed from package.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the inner wire of a.038 3mm x 150cm ptfe-coated j-curve tip moveable core tef emerald guidewire stuck through the outer wire.There were no reports of patient injury.The guidewire was found in the reported condition as it was removed from package.A non-sterile ¿dgw.038 mc j3mm 150cm tef¿ was received for evaluation.During visual inspection, a separation of the coil wire, which exposed the core wire was noted.A high magnification analysis of the coil wire separation was performed and revealed the separation was present along the coil wire path leading to the exposure the core wire.No obvious indication of manufacturing defect was appreciated while observing the affected areas under high magnification.A product history record (phr) review of lot 35265264 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿guidewire-exposed braidwire/corewire¿ was confirmed.The exact cause of the reported event cannot be conclusively determined during the analysis.Handling factors such as excessive twisting or force while manipulating the guidewire may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, if strong resistance is met during manipulation, discontinue the procedure, and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter and guidewire.When the guidewire is in a vessel, do not advance the movable core if the tip is in a curved shape.Never twist or force the core because excessive force may cause it to penetrate the coil and damage the vessel.¿ based on the available information and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
-after further review of additional information received the following sections have been updated accordingly: d2, g1, g3, g6, h1, h2, h3, h6, and h10.-the product history review is expected but has not been completed.-this device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.-additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
-after further review of additional information received the following sections have been updated accordingly: -a review of the manufacturing documentation associated with lot 35265264 presented no issues during the manufacturing process that can be related to the reported event.-this device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.-additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key17052618
Report Number9681477-2023-00113
Device Sequence Number15213571
Product Code DQX
UDI-Device Identifier10705032055444
UDI-Public(01)10705032055444(17)250731(10)35265264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number502570
Device Lot Number35265264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/12/2023
07/19/2023
09/20/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date07/07/2023
08/11/2023
09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown